Existence and uniqueness for dynamical unilateral contact with Coulomb friction : a model problem
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 39 (2005) no. 1, p. 59-77

A simple dynamical problem involving unilateral contact and dry friction of Coulomb type is considered as an archetype. We are concerned with the existence and uniqueness of solutions of the system with Cauchy data. In the frictionless case, it is known [Schatzman, Nonlinear Anal. Theory, Methods Appl. 2 (1978) 355-373] that pathologies of non-uniqueness can exist, even if all the data are of class C . However, uniqueness is recovered provided that the data are analytic [Ballard, Arch. Rational Mech. Anal. 154 (2000) 199-274]. Under this analyticity hypothesis, we prove the existence and uniqueness of solutions for the dynamical problem with unilateral contact and Coulomb friction, extending [Ballard, Arch. Rational Mech. Anal. 154 (2000) 199-274] to the case where Coulomb friction is added to unilateral contact.

DOI : https://doi.org/10.1051/m2an:2005004
Classification:  34A60,  49J52,  70F40
Keywords: unilateral dynamics with friction, existence and uniqueness
@article{M2AN_2005__39_1_59_0,
     author = {Ballard, Patrick and Basseville, St\'ephanie},
     title = {Existence and uniqueness for dynamical unilateral contact with Coulomb friction : a model problem},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {39},
     number = {1},
     year = {2005},
     pages = {59-77},
     doi = {10.1051/m2an:2005004},
     zbl = {1089.34010},
     mrnumber = {2136200},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2005__39_1_59_0}
}
Ballard, Patrick; Basseville, Stéphanie. Existence and uniqueness for dynamical unilateral contact with Coulomb friction : a model problem. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 39 (2005) no. 1, pp. 59-77. doi : 10.1051/m2an:2005004. http://www.numdam.org/item/M2AN_2005__39_1_59_0/

[1] P. Ballard, The dynamics of discrete mechanical systems with perfect unilateral constraints. Arch. Rational Mech. Anal. 154 (2000) 199-274. | Zbl 0965.70024

[2] H. Brezis, Opérateurs Maximaux Monotones et Semi-groupes de Contractions dans les Espaces de Hilbert. North-Holland Publishing Company (1973). | MR 348562 | Zbl 0252.47055

[3] H. Cartan, Théorie Élémentaire des Fonctions Analytiques d'une ou plusieurs Variables Complexes. Hermann, Paris (1961). | Zbl 0094.04401

[4] A. Klarbring, Ingenieur-Archiv 60 (1990) 529-541.

[5] M.D.P. Monteiro Marques, Differential Inclusions in Nonsmooth Mechanical Problems. Birkhaüser, Basel-Boston-Berlin (1993). | MR 1231975 | Zbl 0802.73003

[6] J.J. Moreau, Standard inelastic shocks and the dynamics of unilateral constraints, in Unilateral problems in structural analysis. G. Del Piero and F. Maceri Eds., Springer-Verlag, Wien-New-York (1983) 173-221. | Zbl 0619.73115

[7] J.J. Moreau, Dynamique de systèmes liaisons unilatérales avec frottement sec éventuel : essais numériques. Note Technique No 85-1 (1985), LMGMC, Montpellier.

[8] J.J. Moreau, Unilateral contact and dry friction in finite freedom dynamics, in Nonsmooth Mechanics and Applications, CISM Courses and Lectures No 302, J.J. Moreau and P.D. Panagiotopoulos Eds., Springer-Verlag, Wien-New-York (1988) 1-82. | Zbl 0703.73070

[9] J.J. Moreau, Bounded variation in time, in Topics in Non-smooth Mechanics, J.J. Moreau, P.D. Panagiotopoulos, G. Strang, Eds., Birkhaüser Verlag, Basel-Boston-Berlin (1988) 1-74. | Zbl 0657.28008

[10] D. Percivale, Uniqueness in the elastic bounce problem, I. J. Differ. Equations 56 (1985) 206-215. | Zbl 0521.73006

[11] M. Schatzman, A class of nonlinear differential equations of second order in time. Nonlinear Anal. Theory, Methods Appl. 2 (1978) 355-373. | Zbl 0382.34003

[12] M. Schatzman, Uniqueness and continuous dependence on data for one dimensional impact problems. Math. Comput. Modelling 28 (1998) 1-18. | Zbl 1122.74473